Alert archive / Illinois / Flood Watches in 2006

Flood Watch 2, NWS Lincoln, IL

July 27, 200612 counties in Illinois

NWS Lincoln, IL issued this flood watch at Jul 27, 2006, 2:52 PM CDT for 12 counties in Illinois. It took effect at Jul 27, 2006, 3:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2006, 2:52 PM CDT (19:52 UTC)
In effect from
Jul 27, 2006, 3:00 PM CDT
Expired
Jul 28, 2006, 2:30 AM CDT
In force
12 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Logan County, IL, Macon County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Piatt County, IL, Schuyler County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 9 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1086 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 271952
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT THU JUL 27 2006

...A FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL AND EAST
CENTRAL ILLINOIS FOR TONIGHT...

ILZ036>038-040>045-047-048-053-280400-
/O.NEW.KILX.FA.A.0002.060727T2000Z-060728T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-
CHAMPAIGN-CASS-MENARD-MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DECATUR
252 PM CDT THU JUL 27 2006

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL 
  ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...CASS...DE WITT...FULTON...LOGAN...MACON...MASON...
  MCLEAN...MENARD...PIATT...SCHUYLER AND TAZEWELL IN EAST 
  CENTRAL ILLINOIS...CHAMPAIGN.

* THROUGH LATE TONIGHT

* AREAS OF CENTRAL AND EAST CENTRAL ILLINOIS RECEIVED AS MUCH AS
  SIX INCHES OF RAINFALL LAST NIGHT WITH MOST AREAS FROM RUSHVILLE
  TO MAHOMET PICKING UP SEVERAL INCHES OF RAIN. SEVERAL ADDITIONAL
  INCHES OF RAINFALL WILL BE POSSIBLE AGAIN TONIGHT AS AN UPPER
  LEVEL DISTURBANCE INTERACTS WITH THE EXTREMELY MOIST AIR MASS
  OVER THE MIDWEST. MANY LOCATIONS ARE STILL SATURATED FROM LAST
  NIGHTS RAIN AND THIS ADDITIONAL RAINFALL WILL RUN OFF QUICKLY
  BRINGING ANOTHER CHANCE FOR FLOODING TONIGHT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

BARKER
2 follow-up statements
000 
WGUS63 KILX 280359
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1059 PM CDT THU JUL 27 2006

...A FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL AND EAST
CENTRAL ILLINOIS FOR TONIGHT...

ILZ036>038-040>045-047-048-053-280900-
/O.CON.KILX.FA.A.0002.000000T0000Z-060728T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-
CHAMPAIGN-CASS-MENARD-MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DECATUR
1059 PM CDT THU JUL 27 2006

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...
  DE WITT...FULTON...LOGAN...MACON...MASON...MCLEAN...MENARD...
  PIATT...SCHUYLER AND TAZEWELL IN EAST CENTRAL ILLINOIS...
  CHAMPAIGN.

* UNTIL 6 AM CDT FRIDAY

* THUNDERSTORMS HAVE DIMINISHED OVER CENTRAL AND WESTERN ILLINOIS
  THIS EVENING...BUT SCATTERED STORMS CONTINUE IN THE EAST. IN
  ADDITION...MORE THUNDERSTORMS WERE DEVELOPING OVER NORTHWESTERN
  ILLINOIS AND EASTERN IOWA...AND THESE MAY AFFECT WESTERN
  ILLINOIS LATER OVERNIGHT. THE GROUND REMAINS SATURATED DUE TO
  THE PREVIOUS HEAVY RAINFALL...SO ANY ADDITIONAL THUNDERSTORM
  ACTIVITY MAY PRODUCE FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS63 KILX 280730
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
230 AM CDT FRI JUL 28 2006

...THE FLOOD WATCH FOR PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS
HAS BEEN CANCELLED...

ILZ036>038-040>045-047-048-053-280830-
/O.CAN.KILX.FA.A.0002.000000T0000Z-060728T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-
CHAMPAIGN-CASS-MENARD-MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DECATUR
230 AM CDT FRI JUL 28 2006

...FLOOD WATCH IS CANCELLED...

RAINFALL OVER THE PAST 12 HOURS HAS NOT BEEN AS WIDESPREAD OR
HEAVY AS PREVIOUSLY ANTICIPATED. NO ADDITIONAL HEAVY RAIN 
IS EXPECTED EARLY THIS MORNING...THEREFORE THE FLOOD WATCH HAS BEEN
CANCELLED.

$$
BARNES

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Jul 27, 1:35 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 27, 1:35 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT THU JUL 27 2006

.DISCUSSION...
BIGGEST CHALLENGES THIS PACKAGE REVOLVE AROUND EVOLUTION OF
PRECIPITATION IN THE SHORT-TERM...HEAT OVER THE WEEKEND...AND CHANCE
OF PRECIP TOWARD WEDNESDAY AND THURSDAY.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
COMPLICATED PATTERN EXPECTED OVER NEXT 36 HOURS OVER THE MIDWEST AS
A TRAIN OF SHORT WAVES EVIDENT IN WATER VAPOR IMAGERY CROSS THE
AREA. DEW POINTS IN THE 70S AND A PLETHORA OF BOUNDARIES LEFT OVER
FROM LAST NIGHTS STORMS WILL ADD FUEL TO THE MIX. THEN THROW IN A
WEAK SURFACE LOW OVER NORTH CENTRAL ILLINOIS COMBINED WITH A
CONVERGENCE BOUNDARY EXTENDING SOUTHWEST FROM THE LOW INTO UIN AREA
AND IT APPEARS CHANCES ARE GOOD FOR CONVECTION OVERNIGHT INTO FRIDAY.

18Z SOUNDING SHOWING MIXING HEIGHT NEAR 16.6 KFT SO HAIL THREAT IS
EXTREMELY LIMITED BUT LOW LCL AND BOUNDARIES SUPPORT THE POSSIBILITY
OF A REPEAT OF YESTERDAYS TORNADO EVENT. BEST THREAT MAY BE HEAVY
RAINFALL ONCE AGAIN.  WITH OVER SIX INCHES IN PARTS OF THE REGION
LAST NIGHT...WE WILL BE ISSUING A FLOOD WATCH FROM SCHUYLER COUNTY
EAST TO CHAMPAIGN COUNTY.

CONVECTION SHOULD PUSH REMNANTS OF THE BOUNDARY INTO SOUTHERN
ILLINOIS...BUT WITH BUILDING HEIGHTS BY LATE FRIDAY BOUNDARY WILL
LIKELY WASH OUT BY FRIDAY NIGHT.

TEMPS SHOULD CONTINUE TO BE ABOVE NORMAL GIVEN 850 TEMPS EXPECTED
OVER 18C AND A RETURN OF SUN THROUGH MUCH OF CWA FRIDAY.

LONG TERM...SATURDAY THROUGH THURSDAY...
MODELS CONSISTENT IN MID-LEVEL RIDGE BUILDING IN OVER THE WEEKEND.
HOWEVER THEY DO DIFFER WITH STRENGTH WITH GFS KEEPING GENERALLY
LOWER HEIGHTS. ECMWF HAS BEEN MORE CONSISTENT WITH ITSELF AND UKMET
AND CANADIAN AND IS PREFERRED KEEPING HEIGHTS ABOUT 30 METERS HIGHER
THAN GFS.  THIS SHOULD LEAD TO STRONGER CAP AND HIGHER TEMPS THAN
MEX GUIDANCE SUGGESTS. WILL KEEP GOING FORECAST WHICH IS ABOUT ONE
CATEGORY HIGHER.  THE DIFFERENCE IN THE STRENGTH OF THIS RIDGE ALSO
HAS A BEARING ON WHEN CHANCES OF PRECIP WILL RETURN TO REGION.  12Z
GFS MOVES A SIGNIFICANT WAVE INTO THE RIDGE BREAKING IT DOWN ON
WEDNESDAY AND THEN PUSHING A COLD FRONT THROUGH WEDNESDAY NIGHT.
GIVEN THE STRENGTH OF THE RIDGE AGAIN FAVOR ECMWF SLOWER EVOLUTION
AND QUESTION HOW FAR AND FAST THIS FRONT WILL MOVE INTO THE
MIDWEST.  WILL GO AHEAD AND INTRODUCE POPS WEDNESDAY THROUGH
THURSDAY BUT WILL GO LOW WITH UNCERTAINTY HIGH.

HEAT INDEX SHOULD BE OCCASIONALLY IN THE 100 TO 105 RANGE WITH HIGHS
IN THE 90S AND DEW POINTS IN THE 70S. VALUES ARE NOT QUITE TO HEAT
ADVISORY CRITERIA...BUT LATER SHIFTS WILL NEED TO MONITOR THE
SITUATION FOR SUNDAY THROUGH TUESDAY CLOSELY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR SCHUYLER...CASS...FULTON...MASON...MENARD...
LOGAN...DEWITT...MCLEAN...MACON...PIATT..AND CHAMPAIGN COUNTIES FOR
TONIGHT.

&&

BARKER
Hazardous weather outlook, Jul 27, 10:44 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1044 AM CDT THU JUL 27 2006

ILZ027>031-036>038-040>057-061>063-281200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
1044 AM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION WILL
CONTINUE TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD...
ESPECIALLY THIS AFTERNOON AND EVENING WITH THE HEATING OF THE DAY.
THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE.
DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREAT...BUT
LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. IN
ADDITION...HEAVY RAINFALL IS LIKELY WITH ANY OF THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SURFACE BOUNDARIES WILL LINGER AROUND THE REGION THROUGH FRIDAY.
WEATHER DISTURBANCES MOVING ALONG THE BOUNDARIES WILL BRING A
CONTINUED RISK OF THUNDERSTORMS TO THE REGION.

TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB THIS WEEKEND INTO
EARLY NEXT WEEK. AFTERNOON HEAT INDICES FROM 100 TO 105 DEGREES
ARE LIKELY SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 3 PM AND 9 PM.

ILZ066>068-071>073-281200-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1044 AM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION WILL
CONTINUE TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD...
ESPECIALLY THIS AFTERNOON AND EVENING WITH THE HEATING OF THE DAY. AT
THIS TIME...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
HOWEVER...HEAVY RAINFALL IS LIKELY WITH STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SURFACE BOUNDARIES WILL LINGER AROUND THE REGION THROUGH FRIDAY.
WEATHER DISTURBANCES MOVING ALONG THE BOUNDARIES WILL BRING A
CONTINUED RISK OF THUNDERSTORMS TO THE REGION.

TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB THIS WEEKEND INTO
EARLY NEXT WEEK. AFTERNOON HEAT INDICES FROM 100 TO 105 DEGREES
ARE LIKELY SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:00 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt45 min
Jul 26, 7:03 PM CDTTornado WarningILXChampaign, Piatt27 min
Jul 26, 7:05 PM CDTTornado WarningILXMacon12 min
Jul 26, 7:10 PM CDTFlash Flood WarningILXPiatt3 hr
Jul 26, 7:13 PM CDTSevere Thunderstorm WarningILXVermilion34 min
Jul 26, 7:22 PM CDTTornado WarningILXVermilion23 min
Jul 26, 7:29 PM CDTFlash Flood WarningILXChampaign4 hr
Jul 26, 7:53 PM CDTTornado WarningILXPiatt27 min
Jul 26, 9:20 PM CDTSevere Thunderstorm WarningILXMacon, Piatt40 min
Jul 26, 9:36 PM CDTFlash Flood WarningILXMacon3 hr
Jul 26, 9:43 PM CDTFlash Flood WarningILXPiatt4 hr
Jul 26, 10:12 PM CDTSevere Thunderstorm WarningILXLogan63 min
Jul 27, 3:55 PM CDTFlash Flood WarningILXChampaign, DeWitt, Piatt3 hr

Nearby

Flood Watches in Illinois, 2006Every flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.